Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 55, NWS Birmingham, AL

February 26, 20085 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 26, 2008, 6:09 AM CST for 5 counties in Alabama. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2008, 6:09 AM CST (12:09 UTC)
Expired
Feb 26, 2008, 6:45 AM CST
In force
36 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Dallas County, AL, Elmore County, AL, Lowndes County, AL, Montgomery County, AL

What was reported inside it

TimeReportWhereRemark
Feb 26, 6:35 AM CSTTSTM WND DMGFort Deposit, ALSPORADIC TREES DOWN ACROSS THE SOUTHERN PART OF THE COUNTY.
Feb 26, 6:50 AM CSTTSTM WND DMGS Montgomery, ALTREES DOWN ACROSS SOUTHERN END OF MONTGOMERY COUNTY.
Feb 26, 6:50 AM CSTTSTM WND DMGSprague, ALTREES DOWN ACROSS SOUTHERN END OF MONTGOMERY COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 12:10 AM CSTSevere Thunderstorm WatchSPC7 hr
Feb 26, 4:41 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 261209
SVRBMX
ALC001-047-051-085-101-261245-
/O.NEW.KBMX.SV.W.0055.080226T1209Z-080226T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 AM CST TUE FEB 26 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  EXTREME SOUTHWESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHEASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...LOWNDESBORO...HAYNEVILLE...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...MEADVILLE...MONTGOMERY...

* UNTIL 645 AM CST

* AT 603 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLLIRENE...OR 15 MILES SOUTHWEST OF LOWNDESBORO...AND MOVING EAST
  AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAYNEVILLE...BEECHWOOD AND 6 MILES SOUTH OF LOWNDESBORO BY 615 AM
  CST...
  LETOHATCHEE BY 625 AM CST...
  PINTLALA AND HOPE HULL BY 630 AM CST...
  SPRAGUE BY 635 AM CST...
  PIKE ROAD BY 645 AM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR
SOUTHEASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3197 8688 3205 8687 3205 8715 3242 8689
      3245 8608 3197 8611 3196 8630 3204 8631
      3205 8639 3196 8641 3196 8686
TIME...MOT...LOC 1209Z 265DEG 54KT 3218 8673

$$
3 follow-up statements
000 
WWUS54 KBMX 261220
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
620 AM CST TUE FEB 26 2008

ALC047-261230-
/O.CAN.KBMX.SV.W.0055.000000T0000Z-080226T1245Z/
DALLAS AL-
620 AM CST TUE FEB 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3197 8688 3204 8686 3205 8689 3206 8690
      3242 8673 3245 8608 3197 8611 3196 8630
      3204 8631 3205 8639 3196 8641
TIME...MOT...LOC 1220Z 265DEG 54KT 3219 8654

$$

ALC001-051-085-101-261245-
/O.CON.KBMX.SV.W.0055.000000T0000Z-080226T1245Z/
LOWNDES AL-MONTGOMERY AL-AUTAUGA AL-ELMORE AL-
620 AM CST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CST
FOR EXTREME SOUTHWESTERN ELMORE...SOUTHEASTERN AUTAUGA...MONTGOMERY
AND LOWNDES COUNTIES...

AT 617 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HAYNEVILLE...MOVING EAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINTLALA AND HOPE HULL BY 630 AM CST...
  SNOWDOUN...SPRAGUE AND 6 MILES SOUTH OF PINEDALE BY 635 AM CST...
  BARACHIAS BY 640 AM CST...
  CARTERS HILL AND PIKE ROAD BY 645 AM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3197 8688 3204 8686 3205 8689 3206 8690
      3242 8673 3245 8608 3197 8611 3196 8630
      3204 8631 3205 8639 3196 8641
TIME...MOT...LOC 1220Z 265DEG 54KT 3219 8654

$$
000 
WWUS54 KBMX 261227
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 AM CST TUE FEB 26 2008

ALC001-051-085-101-261245-
/O.CON.KBMX.SV.W.0055.000000T0000Z-080226T1245Z/
LOWNDES AL-MONTGOMERY AL-AUTAUGA AL-ELMORE AL-
626 AM CST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CST
FOR EXTREME SOUTHWESTERN ELMORE...SOUTHEASTERN AUTAUGA...MONTGOMERY
AND LOWNDES COUNTIES...

AT 622 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LETOHATCHEE...OR ABOUT NEAR HAYNEVILLE...MOVING EAST AT
60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SNOWDOUN...SPRAGUE...6 MILES SOUTH OF PINEDALE AND 7 MILES SOUTH OF
  CATOMA CREEK BY 635 AM CST...
  CARTERS HILL AND BARACHIAS BY 640 AM CST...
  PIKE ROAD BY 645 AM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3196 8686 3208 8685 3219 8673 3243 8662
      3245 8608 3197 8611 3196 8630 3204 8631
      3205 8639 3196 8641
TIME...MOT...LOC 1226Z 265DEG 54KT 3220 8643

$$
000 
WWUS54 KBMX 261235
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 AM CST TUE FEB 26 2008

ALC001-051-085-101-261245-
/O.CON.KBMX.SV.W.0055.000000T0000Z-080226T1245Z/
LOWNDES AL-MONTGOMERY AL-AUTAUGA AL-ELMORE AL-
636 AM CST TUE FEB 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CST
FOR EXTREME SOUTHWESTERN ELMORE...SOUTHEASTERN AUTAUGA...MONTGOMERY
AND EASTERN LOWNDES COUNTIES...

AT 631 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR PINTLALA...OR ABOUT 11 MILES SOUTH OF
MONTGOMERY...MOVING EAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PIKE ROAD BY 645 AM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3207 8670 3220 8663 3243 8648 3245 8608
      3197 8611 3196 8630 3204 8631 3205 8639
      3196 8641 3196 8673
TIME...MOT...LOC 1236Z 265DEG 54KT 3221 8625

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:25 AM CST, 44 minutes earlier.

Area forecast discussion, Feb 26, 5:25 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 AM CST TUE FEB 26 2008

.SHORT TERM...TODAY THROUGH WEDNESDAY.

CURRENTLY...A LINE OF SHOWERS AND THUNDERSTORMS ARE MOVING QUICKLY
ACROSS THE FORECAST AREA AND GENERALLY STRETCHED NORTHEAST TO
SOUTHWEST FROM RANDOLPH TO COOSA TO PERRY TO MARENGO COUNTIES.
THIS ACTIVITY WILL CONTINUE TO MOVE EASTWARD AS A FRONT PUSHES
ACROSS THE STATE. BY 7AM...THIS ACTIVITY WILL BE APPROACHING THE
INTERSTATE 85 CORRIDOR.

BEHIND THIS FRONT...STRONG NORTHWEST WINDS WILL USHER IN COLDER AND
DRIER AIR...WITH GUSTY WINDS CONTINUING THROUGH THE EVENING HOURS
AS THE PRESSURE GRADIENT TIGHTENS. TEMPERATURES WILL SLOWLY FALL
THROUGH THE DAY...INTO THE MID 40S IN THE NORTHWEST AND LOW 50S IN
THE SOUTHEAST BY LATE AFTERNOON.

STRONG COLD ADVECTION AND BREEZY CONDITIONS WILL CONTINUE TONIGHT
THROUGH WEDNESDAY...AS A SURFACE HIGH DROPS INTO THE SOUTHEAST
KEEPING THE PRESSURE GRADIENT TIGHT. AS THE MAIN UPPER LEVEL TROUGH
AXIS SWINGS THROUGH TONIGHT...ANY LEFTOVER MOISTURE COULD FALL AS
LIGHT FLURRIES ACROSS THE NORTHERN HALF OF THE FORECAST AREA. NO
ACCUMULATIONS OR TRAVEL PROBLEMS ARE EXPECTED. TEMPERATURES
WEDNESDAY AND THURSDAY MORNINGS WILL GENERALLY BE IN THE MID TO
UPPER 20S...WITH HIGHS ON WEDNESDAY IN THE 40S TO AROUND 50.

.LONG TERM...THURSDAY THROUGH MONDAY.

TEMPERATURES WILL BEGIN TO MODERATE THURSDAY AS HIGH PRESSURE SHIFTS
TO THE EAST AND WINDS TURN TO THE SOUTH. MOISTURE WILL GRADUALLY
RETURN TO THE AREA AHEAD OF A WEAK SHORT WAVE AND SURFACE FRONT THAT
WILL BRING THE CHANCE OF SHOWERS TO CENTRAL ALABAMA FRIDAY AND
FRIDAY NIGHT. THIS FRONT LOOKS TO STALL TO OUR SOUTH...AND THEN
RETURN NORTHWARD AS SOUTHERLY FLOW INCREASES SATURDAY NIGHT. KEPT
SATURDAY AND SUNDAY DRY AT THIS TIME. ALTHOUGH THIS MIGHT BE
OPTIMISTIC...ANY PRECIP THAT DOES DEVELOP WILL BE SCATTERED AND
MAINLY ACROSS THE NORTH AND WEST.

BETTER CHANCES FOR SHOWERS/TSTORMS WILL BE SUNDAY NIGHT THROUGH TUESDAY
AS A SHORT WAVE AND FRONT AFFECT THE AREA. THIS SYSTEM...ALBEIT AT
THE END OF THE FORECAST PERIOD...LOOKS TO BE VERY STRONG. STILL SOME
DISAGREEMENT BETWEEN THE MODELS AS FAR AS TRACK AND TIMING...AND
LEFT CHANCE POPS IN FOR NOW...AND WILL CONTINUE TO MONITOR FUTURE
MODEL RUNS.

14

&&

.AVIATION...06Z TAF DISCUSSION.

SOUTHERLY SURFACE WINDS ARE INCREASING ACROSS CENTRAL ALABAMA AS
PRESSURE GRADIENT TIGHTENS. MVFR CIGS SPREAD NORTHWARD A LITTLE
SOONER THAN EXPECTED...AND CLOUDS HAVE JUST ABOUT SPREAD OVER ALL OF
CENTRAL ALABAMA.  IFR CIGS POSSIBLE AT KMGM AND KTOI THROUGH 12Z
...WITH MFVR CIGS ELSEWHERE. A LINE OF THUNDERSTORMS WILL REACH A
KTCL-KBHM LINE ARND 09Z AND KMGM ARND 13Z. IFR VSBYS AND CIGS
EXPECTED WITH LINE OF STRONG TSTMS. TSTMS WILL NOT LAST FOR MORE
THAN TWO HOURS ONCE THEY BEGIN DUE TO FAST MOVING FRONT.

LOWER CLOUDS MAY BECOME SCATTERED BY AFTERNOON AS DRIER AIR MIXES
DOWNWARD. HOWEVER...COLD AIR STRATUS DECK WITH CIGS 1500-2500 FEET
WILL MOVE BACK INTO AREA BY LATE AFTERNOON. AFTER FROPA...SURFACE
WINDS WILL INCREASE TO BETWEEN 15 AND 25 KNOTS FROM THE NORTHWEST
AND NOT DIMINISH UNTIL AFTER 03Z.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     51  27  44  24  56 /  70  10   0   0  10
ANNISTON    53  28  45  27  57 /  80  10   0   0   0
BIRMINGHAM  53  27  45  30  56 /  60  10   0   0   0
TUSCALOOSA  52  29  50  29  60 /  40   0   0   0   0
CALERA      54  30  47  29  58 /  60  10   0   0   0
AUBURN      57  28  47  30  53 /  80  10   0   0   0
MONTGOMERY  59  30  50  27  59 /  80  10   0   0   0
TROY        58  29  49  24  59 /  80   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY UNTIL 8 PM CST FOR ALL OF CENTRAL ALABAMA.

&&
Hazardous weather outlook, Feb 26, 6:07 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
607 AM CST TUE FEB 26 2008

ALZ011>015-017>050-271200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
607 AM CST TUE FEB 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER ASSOCIATED WITH A LINE OF
THUNDERSTORMS THROUGH 9 AM THIS MORNING...GENERALLY ALONG AND
SOUTHEAST OF A LINE FROM SELMA...TO ROCKFORD...TO LAFAYETTE. THE MAIN
THREAT IS STRONG...DAMAGING WINDS...WITH GUSTS UP TO 60 MPH...
ALTHOUGH LARGE HAIL IS ALSO POSSIBLE.

BEHIND THE LINE OF THUNDERSTORMS...WINDS ARE EXPECTED TO SHIFT
TO THE NORTHWEST AND BECOME BREEZY AND GUSTY...AT 10 TO
20 MPH WITH GUSTS TO 30 MPH. A LAKE WIND ADVISORY IS IN
EFFECT UNTIL 8 PM TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
REQUIRED THROUGH TUESDAY MORNING.

In the hours before

Special weather statement, Feb 26, 5:18 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 AM CST TUE FEB 26 2008

ALZ033-035-036-040-041-043-261145-
AUTAUGA-CHILTON-COOSA-DALLAS-ELMORE-PERRY-
518 AM CST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...CHILTON...COOSA...
DALLAS...ELMORE AND PERRY COUNTIES UNTIL 545 AM CST...

AT 517 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLANTON...MOVING EAST AT 55 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  COOPER.
  MITCHELL DAM.
  WELONA.
  PENTONVILLE.
  HISSOP.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CST
TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR
SOUTHEASTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Feb 26, 5:26 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     TSTM WND DMG     LINCOLN                 33.60N 86.14W
02/26/2008                   TALLADEGA          AL   EMERGENCY MNGR

            POWERLINE DOWN ON QUAIL RIDGE ROAD AND ALSO ON HWY 207.

0440 AM     TSTM WND DMG     2 SSW TALLADEGA         33.41N 86.11W
02/26/2008                   TALLADEGA          AL   EMERGENCY MNGR

            HALF OF THE ROOF IS PEELED OFF A RESIDENCE IN BEMISTON.

0440 AM     TSTM WND DMG     2 SSW TALLADEGA         33.41N 86.11W
02/26/2008                   TALLADEGA          AL   EMERGENCY MNGR

            TREE ON A HOUSE ON PARKWAY AVENUE IN BEMISTON.

0445 AM     TSTM WND DMG     LINCOLN                 33.60N 86.14W
02/26/2008                   TALLADEGA          AL   EMERGENCY MNGR

            MOBILE HOME ROOF DAMAGE NEAR MICHAELS LANE.

0445 AM     TSTM WND DMG     LINCOLN                 33.60N 86.14W
02/26/2008                   TALLADEGA          AL   EMERGENCY MNGR

            TREES DOWN NEAR RIVER FOREST LANE.

0445 AM     TSTM WND DMG     TALLADEGA               33.43N 86.10W
02/26/2008                   TALLADEGA          AL   EMERGENCY MNGR

            TREE AND TRAMPOLINE IN ROAD AND ANOTHER ON A HOUSE.

&&

KSUMRALL
Local storm report, Feb 26, 5:47 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 AM     TSTM WND DMG     OXFORD                  33.60N 85.83W
02/26/2008                   CALHOUN            AL   EMERGENCY MNGR

            NUMEROUS TREES REPORTED DOWN COUNTY WIDE.

&&

JONES/90
Special weather statement, Feb 26, 6:00 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CST TUE FEB 26 2008

ALZ040>044-261230-
AUTAUGA-DALLAS-ELMORE-LOWNDES-MONTGOMERY-
600 AM CST TUE FEB 26 2008

...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...DALLAS...ELMORE...LOWNDES
AND MONTGOMERY COUNTIES UNTIL 630 AM CST...

AT 559 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF MULBERRY...OR 9 MILES NORTHEAST
OF SELMONT-WEST SELMONT...MOVING EAST AT 50 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BURNSVILLE.
  MULBERRY.
  VIDE JUNCTION.
  AUTAUGAVILLE.
  BOOTH.
  AUTAUGA COUNTY AIRPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST
TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 AM CST TUESDAY MORNING FOR
SOUTHEASTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Feb 26, 6:02 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     HEFLIN                  33.65N 85.59W
02/26/2008                   CLEBURNE           AL   EMERGENCY MNGR

            TREES AND POWERLINES REPORTED DOWN COUNTY WIDE.

&&

JONES/90
Local storm report, Feb 26, 6:09 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
609 AM CST TUE FEB 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     WEDOWEE                 33.31N 85.49W
02/26/2008                   RANDOLPH           AL   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES DOWN ACROSS THE NORTH END
            OF THE COUNTY. SOME STRUCTUAL DAMAGE.

&&

JONES/90

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:23 AM CSTSevere Thunderstorm WarningBMXJefferson37 min
Feb 26, 3:28 AM CSTTornado WarningBMXJefferson16 min
Feb 26, 3:47 AM CSTSevere Thunderstorm WarningBMXBibb, Shelby28 min
Feb 26, 3:57 AM CSTSevere Thunderstorm WarningBMXChilton, Clay33 min
Feb 26, 4:06 AM CSTSevere Thunderstorm WarningBMXTalladega39 min
Feb 26, 4:13 AM CSTSevere Thunderstorm WarningBMXCalhoun, Cleburne, St. Clair, Talladega32 min
Feb 26, 4:18 AM CSTSevere Thunderstorm WarningBMXClay, Coosa, Talladega, Tallapoosa27 min
Feb 26, 4:26 AM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega34 min
Feb 26, 4:42 AM CSTSevere Thunderstorm WarningBMXChambers, Clay, Randolph, Tallapoosa33 min
Feb 26, 4:55 AM CSTSevere Thunderstorm WarningBMXMarengo35 min
Feb 26, 5:25 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more15 hr
Feb 26, 5:34 AM CSTSevere Thunderstorm WarningBMXDallas26 min
Feb 26, 6:30 AM CSTTornado WarningBMXLowndes18 min
Feb 26, 6:40 AM CSTSevere Thunderstorm WarningBMXMontgomery35 min
Feb 26, 6:42 AM CSTTornado WarningBMXMontgomery33 min
Feb 26, 6:45 AM CSTSevere Thunderstorm WarningBMXBullock, Elmore, Macon, Montgomery30 min
Feb 26, 6:57 AM CSTSevere Thunderstorm WarningBMXBullock, Pike33 min
Feb 26, 7:13 AM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon, Russell47 min
Feb 26, 7:22 AM CSTSevere Thunderstorm WarningBMXBullock, Pike38 min
Feb 26, 7:42 AM CSTSevere Thunderstorm WarningBMXLee, Russell18 min
Feb 26, 7:49 AM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Pike56 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.